HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   neurontin withdrawal (https://www.healthboards.com/boards/pain-management/134870-neurontin-withdrawal.html)

momofsix 12-15-2003 11:57 AM

neurontin withdrawal
 
My doctor was trying me on Neurontin for nerve pain. I'd only been on it (tapering slowly upward) a few weeks, and only 3 days at 1800mg/day when I suddenly felt overwhelmed with anxiety and fear. I also experienced a burning sensation in my mouth and throat - food started tasting like pepper. I immediately reduce my dosage and tapered completely off it - probably too quickly. I've been experiencing burning pain as mentioned above as well as lungs, intestinal tract, etc., anxiety, sleeplessness, weakness and sick to my stomache. Anyone else have problems like this? How long did it take to feel well again?

Linda

wfc33 12-17-2003 09:52 PM

Re: neurontin withdrawal
 
[QUOTE=lindawainwright]My doctor was trying me on Neurontin for nerve pain. I'd only been on it (tapering slowly upward) a few weeks, and only 3 days at 1800mg/day when I suddenly felt overwhelmed with anxiety and fear. I also experienced a burning sensation in my mouth and throat - food started tasting like pepper. I immediately reduce my dosage and tapered completely off it - probably too quickly. I've been experiencing burning pain as mentioned above as well as lungs, intestinal tract, etc., anxiety, sleeplessness, weakness and sick to my stomache. Anyone else have problems like this? How long did it take to feel well again?

Linda[/QUOTE]

Wow, that's bad. I've been on doses ranging from 3oo to 2400mgs daily and never had any ill effects from t. I'm currently on 1800mgs. I don't really have any help for you, but you should definately see your dr. about this, because something is really wrong.Good Luck.

tylermade 12-24-2003 12:10 PM

Re: neurontin withdrawal
 
Hi,

I just got off neurontin after being on it for three weeks for PHN due to shingles. I stopped taking it after I developed a welt type rash about 20 minutes after taking it. My doctor didn't think that was the cause of the rash, but I truly believe it WAS the cause. Now I'm experiencing the same sleeplessness, tightness, stomach pain, etc. too. I've seen other message boards where people list the same and/or similar withdrawal symptoms. I've been through anaphylactic shock with another medication so I'm well aware of how fast the allergic symptoms can take effect. The only thing I've seen that might take off some of the edge is taking benedryl. But I sure would be anxious to hear if anyone else has any thoughts or experience in this matter, too!

momofsix 12-26-2003 09:41 AM

Re: neurontin withdrawal
 
It's been two weeks since I took my last Neurontin tablet. Although the intense withdrawal symptoms are past, I still don't feel well. I feel very weak, tired and have no appetite. My stomach feels awful. I'm not sure if I'm just struggling with some flu type of thing or whether I could still be having effects from the Neurontin. It's discouraging and depressing not knowing what it is. Is it reasonable to have continuing withdrawal symptoms this long?

tylermade 12-31-2003 06:30 AM

Re: neurontin withdrawal
 
Wow, I feel a little better now knowing that I'm not the only one with the stomach pains!! I've been off neurontin for a week and a half now and my stomach feels like it's turning inside out!! I can't eat much of anything either. I've been having headaches on and off, too. I hope this ends soon!!

Annette43 08-19-2004 05:28 PM

Re: neurontin withdrawal
 
:angel: I thought I was the only one having terrible stomach pains, and not being able to sleep since quittng neurontin. My doctor seems to act like it's all in my head or tells me it's IBS. I think the neurontin messed up my stomach and bowels. :confused: I would like to hear from anyone who is having side effects from neurontin. Durning and after taking it. Its weird how other peoples experiances make me feel better, it's like I'm normal and not going crazy. Our having the doctor tell me it's all in my head :nono: I'll be waiting for replys. Thanks all :angel:

ThomasP 08-20-2004 02:35 PM

Re: neurontin withdrawal
 
I took Neurontin for about 9 months to treat chronic pain from Post Herpetec Neuralgia associated with the trigeminal nerve due to a case of shingles. The trigeminal nerve runs from the top of the head down the side of the face and under the jaw. I had very severe, blinding, utterly debilitating pain and the Neruontin, in conjunction with Oxycontin dulled the pain enough for me to function. Barely. I was a zombie when I was conscious.

Finally off the Oxycontin, I started to wean off the Neurontin. The back-to-back withdrawal symptoms from the 2 drugs were atrocious. Nausea, 14 weeks of diarhea, exhaustion, constant heat flashes, loss of short term memory, vision issues, etc. While on Neurontin, I was so heat sensitive that I would start to sweat heavily if the temperature in the room went up just a degree. Any physical activity (and by this I mean having to walk up even 3 or 4 stairs) would also cause exhaustion and sweats.

I had been taking 2700 milligrams daily (900 tid) and weaned myself off over the course of a month. Nervousness, gastric distress, general malaise, vision problems (my perscription has been changing almost daily) have been par for the course. I now experience odd, INTENSE dizziness. If I move my head quickly, or if I turn I have the feeling one gets right before passing out...right before the vision starts tunnelling and turning dark at the edges. While I have not actually passed out, the feeling that it is about to happen is very disturbing. There are other symptoms, as well.

I had no idea that Neurontin had so many difficulties associated with withdrawal from it. I had expected the Oxycontin to be the worst (and it was hell as I was up to 40mg 3 times a day....a la "Trainspotting"), but at least that was short lived. I wish you all good luck with Neurontin withdrawal, but the most important thing to remember is to be strong. The body heals itself. Drink water, be patient.

Annette43 08-20-2004 03:42 PM

Re: neurontin withdrawal
 
Thomas P Thanks for the great information, I went to the docotor today and was told to refill my perscription and take one 300mgs before bed. Now I have no idea what to do. I can't take it during working hours beacuse I get dizzy and nauses. Along with vision problems. I can't win. I hate feeling weird and right after I take it I become tired and stagger like I'm drunk. My doctor put me on it for restless leg syndrom and insomnia. My other doctor has me on thyroid pills and pills for irrateable syndrom. I don't think they mix very well together. My poor stomach cramps up and I have diarreia and bout of constipation. I hate feeling like I'm falling apart I'm only 43. Do you think I should start taking them again? Let me know please. Again thanks for the information :angel:

injured betty 08-21-2004 07:41 PM

Re: neurontin withdrawal
 
ramp up slowly, ramp down slowly

Shouldn't cause the symptoms that I am reading here. Maybe it is the mix of meds. or, the flu.

I ramped up to 3600 for four months over a four week period, and then ramped back down, no problems. I would discuss this with your Neurologist.

canadachik 08-22-2004 05:35 PM

Re: neurontin withdrawal
 
I can definetely relate. I've mentioned it a few times on this board that I am no fan of neurontin. I am 21 years old and the doctor I was going to said I was too young to take anything else and that neurontin was not addictive. Hunk of bunk! (to put it politely). I was on it for over a year, 3200 mg per day. Being on neurontin was an awful experience. I felt like my head was in a cloud all the time and I was such a klutz! When I stopped taking it I started getting REALLY bad headaches to the point where I'd be leaning over the toilet and holding my head. I was feeling really depressed and couldn't sleep so they gave me lorazepam (ativan). Around the time I stopped taking neurontin I was ALSO getting stomach pain (never really thought about it having to do with withdrawal though till now). I saw a chiropractor/applied kinesiologist and he said it was my galbladder. I still have problems with it off and on but it DID start around the time I stopped the neurontin so ..weird! I should add that I've also went from 150 to 135 pounds since then (about 3 months) for no apparent reason.

~naomi

Snails 08-23-2004 06:45 PM

Re: neurontin withdrawal
 
Hi Linda,

I had terrible side effects with Neurontin and had to stop taking it soon after I started. I'm sorry to hear you're having such trouble, but I wanted to let you know I had the same weird, burning sensations in my mouth. I couldn't even brush my teeth without the toothpaste causing severe burning pain. My neurologist thought I was crazy, so I'm a little relieved to hear someone else had a similar experience, but mostly I hope your symptoms clear up soon! I also had almost constant nausea, was too dizzy to walk, and my vision blurred to the point where I couldn't see at all while on Neurontin. All this at the lowest dose...I know neurologists often say this is a really safe med, but I would agree with the other posters who strongly caution anyone taking Neurontin to taper on and off it very gradually.

Good luck,
Stacy


All times are GMT -7. The time now is 04:33 AM.